Aa
A
A
Close
Avatar universal
Tylenol versus Ibuprofen
For some reason I believe that I read somewhere that Tylenol should be the "pain relief" drug to take for headache, muscle/joint ache, etc.  versus Ibuprofen.   Can someone comment if you know anything.   Tylenol does nothing for me.   I experience headaches every now and then.  I try Tylenol, but after 3 hours, the headache is still there and sometimes worse.  Ibuprofen seems to always take care of it.  
Cancel
12 Answers
Page 1 of 1
Avatar universal
I was told any of them are fine as long as you do not take more than 2 grams a day. What does your doc say about it? Opinions differ, one doc says a little Tylenol is ok, another says take a little Ibuprophen. No consensus there other than to limit ALL OTC drugs to be safe.


Ibuprophen is metabolized by your kidneys, not your liver so that is what I choose to take when needed.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
When I was on treatment, my doctor recommended Tylenol (acetaminophen), as NSAID's like Ibuprofen are more apt to cause gastro problems, including bleeding, especially when taken on a regular basis. Something even more of a concern with lower platelet counts during treatment. If you use Tylenol, make sure to check with your doctor what are the safe limits, and take into account other OTC drugs you are taking that may have also have acetaminophen in them. Never mix Tylenol with alcohol.

I'd also like to correct the statment, above, that Ibuprofen is not metabolized by your liver. NSID's, like Ibuprofen, are metabolized by your liver:

"...NSAIDs are metabolized by the liver via oxidative and conjugative pathways and have the potential to cause liver injury, with some agents being more hepatotoxic than others"
Source: http://www.uic.edu/pharmacy/services/di/liver.htm

"...Acetaminophen (Tylenol) in doses less than 2 grams per day may be better than NSAID
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
i am the same. tylenol does nothing but advil etc does help for headaches. unfortunately, very little helps with the other pains. if anyone knows what meds, even perscription ones help with pain but don't hurt the liver i would like to know.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
you seem to have a lot of info.  what about antiinflamatories. i have been taking mobicox for 7 years. is that bad?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Tylenol is worthless to me also.  My study doctor told me that ibuprofen was fine to take - he did not recommend a specific OTC pain reliever. The PA with my study told me that Tylenol was the recommended pain reliever for patients with liver disease - but not to exceed 2 grams per day.  But what's the point if it doesn't do anything?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
179856 tn?1333550962
Doc told me to take tylenol because Nsaids / Ibuprofen change your body chemistry which is something you don't want to do on tx.

However tyelonol does not work for the bizarre headaches I get - only ibuprofen and he said no problem if you need to take them, take them.

It's really just a matter of not taking too much I guess of ANYTHING.

(Reminder if you take a tylenol and codeine type pill....you really shouldn't take 2 every 4 hours or something like that if you can help it....)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
181549 tn?1277211196
in the past there was a posting for liver friendly pain relief.

any way I tried the ultram 50mg. 2 tabs.  It didn't do much, so last night I was
hurting, I decided to try 3 tabs.  It relieved my pain some.  Better than being in agony.  I'm not pleased with it at all, so if anyone has any suggestions.  I'm still going through sx of extream leg pain.

as far as head aches, I won't take anything unless I have to.  excedrine migraine is all that has ever worked for me.  How bad is this while being on treatment.

My doctor said take what ever I usually do for my aches and pains.  Well if you've read my post last week you know he was fired.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi Lilla,

I called myself lab-rat because I thought I was one...I'm in the Vertex clinical trial (VX-950)- Prove 1 .  But it turns I'm in the placebo group (week 31) so I'm just a regular old-everyday-patient on standard meds.  I know what you mean though - who knows what this stuff is really doing to us?   We're all lab-rats.

I had some itching in the beginning of tx but it subsided after week 8 or 10 (can't really remember exactly) and now I feel normal.  This is very common and others will chime in with their remedies...but I did notice that drinking a lot of water really helped.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Mobicox is part of the NSAID family, that's all I know. Again, my doctor recommends Tylenol, but as you can see, some others here take NSAIDs. Always a good idea to check with your treatment doctor regarding any drugs and doses.

-- Jim
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Lotion is the answer for the itchies....also lots of water.  like 10-12 glasses a day.   I found the itchies were due to dry skin.  Water and lotion helps.  Get a good lotion without perfume.  Aveno cream or Gold Bond are good ones too.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
thank you all for your comments on the Tylenol/Ibup. issue.   I will have to take Ibuprofen for headaches, since it works, however,  usually I only need 2 - 200 mg tablets.   Since I've been on tx (10 weeks), I  have only had bad headaches about 3 times.   And, they seem to come on when more stress is added to the mix with this tx thing.

lab-rat:   I don't really know the reason for your screen nickname, but I love it.  I'm beginning to feel like that.

One last thing,  do the intense  "itchies" ever subside??  Between scratching my head, back, torso----I feel like a monkey.   (the anti-itch lotions do help, but I don't lather that into my head/hair--ha ha).
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Tylenol contains acetomenophin, which is LITERALLY a POISON that your LIVER has to filter. In a healthy adult, breakdown is possible. In a person with hepatitis, nearly impossible, and associated with increased abdominal pain !
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
317787 tn?1473362051
Blank
Dee1956 110 days for....guess who?! Comment
12 hrs ago
317787 tn?1473362051
Blank
Dee1956 commented on Jade59's status
Sep 28
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on dominosarah's status
Sep 28
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1473362051
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources